Hypo but still slim?

Hi there

Well, my appetite hasn't been fully there but I've been finishing my meals and eating more food on top to build myself up. I've eaten more meat and carbs, even starchier food to help as well.

At the start of the year in January I was just about a size 6. This was because of the trouble I had swallowing.

Now I've been eating more food each day. I have breakfast, something for lunch and then dinner. I do throw in the occasional snack or two. On the top I'm a 6/8 and on the bottom I'm now a solid 8.

Surely with the increased amount of food I should be bigger? Not that I want to be as I look a lot curvier than I did before (no one can see my rib cage so that must be good!) but shouldn't I be bigger if I'm hypo? Has the levo made me burn off more calories than I'm using - or am I in a hyper phase of the Hashi's?

Thanks xx

5 Replies

oldestnewest
  • Hi Jo

    Everyone is different, so there is no hard and fast rule which says Hyper=thin, Hypo=large.

    Perhaps you could post your latest thyroid bloods, including the ranges and this will help people to better offer support.

    How are you feeling generally?

    L

    x

  • Hi Louise thanks for your answer.

    I've been very exhausted and achy lately - aches are in my arms, legs, foot/ankle, wrist and hips and happen at any time. I've been on 125mcg levo for 2 weeks but from May to August 15th I was on 75mcg.

    I can give the results from 23 May 2013 and 16 August 2013.

    23 May 2013 -- FT4: 10.9 (normal 10 - 23)

    TSH: 22 (normal 0.2 - 4.2)

    16 August 2013 -- No FT4 recorded

    TSH: 4

    When I had the review for the levo/blood test result on the 16th August my doctor wasn't happy with how high the TSH still was. Originally the other doctor who ordered the blood test didn't add to the order that it was a review for thyroxine, so the GP who saw me about it initially seemed rather happy with the result being 4 and it was only when I mentioned I was on thyroxine that he asked me if I was taking them how he asked me to.

    Should the TSH in August be even lower than it is now? My dose was altered all the way through May, June and July as per below:

    30 May -- 14 June: 25mcg

    15 June -- 29 June: 50mcg

    30 July -- 15 August: 75mcg

    I don't feel as though I can go back to my GP as a) I'm not expected to come back until 3 months' time for my follow-up on the thyroxine and b) my GP also forgot I was on thyroxine so I'm starting to lose my trust in them slightly as I did with my last practice.

    Thanks for any help

    Jo xxx

  • Hi Jo, It is possible to be Hypo and underweight ,I am and Endo says unusual but happens and the reverse. You are doing the build up correctly but may be you have an absorption problem, pancreas. Simple stool test for enzymes, called Facael Eastase, it shows if you need enzymes, Creon, script or H and B , very safe. not drugs but must be takes 20-30 mins before food and snacks, which you should be having at the moment. Make sure your Diabetes status is right, blood tests as that can be it too. I would also try and get a free T3 test done, through GP , hopefully or on line. This is often the reasons for high TSH, if FT3 low . It is usually weight related too but definitely must not be over range ( the FT3, that is). Your T4 is still very low, I am not surprised you feel rotten, not there yet!

    Best wishes,

    Jackie

  • Hi Jackie, thanks for your answer!!!

    You could be right with the suggestion with having an absorption problem as I've recently had an issue with eating bread/wheat products during the morning. Although Coeliac disease had been ruled out by my previous GP (whether I prepared for it the right or not I've no idea) I used to have pretty bad constipation within an hour of eating. Well, I would get the abdominal pain which would come with some urgency but the stool (I know it's not a nice thing to discuss everyday!!) would be slightly hard to pass. Now that I'm two days into eating bread/toast at the same time I've been getting no reaction from the wheat/bread/gluten(?) at all. No bowel movements, no abdominal pain, no constipation, nothing.

    With the stool test, is it possible to order online or through a doctor or either? Diabetes has been ruled out through urine test and a blood test (glucose came back at 4.6 m/mol)

    I don't feel as bad today to be fair - felt very exhausted yesterday and I think I feel better today as I had a better sleep (I didn't wake up during the night so that must be good news!!) The only issue today is I've been getting pains/new swelling in my right arm and I'm worried I could be developing nerve problems as I get carpal tunnel a few times. Also the pain from the carpal tunnel is in my dominant hand which I use for writing/drawing so I really don't want to lose strength or feeling in it. Period is also late even though my breasts have gotten to the point of swelling up before it. That's the only time I like my breasts because they look bigger when they swell up lol!

    I would like to go back to my GP about asking for a FT3 but I'm worried I'd be getting it done too soon into my revised dosage. I've been on the 125mcg for a little over a week and the GP already knows I didn't get on particularly well with the starter dose I was on before. I'm not sure what to do.

    One thing I noticed on the revised prescription slip was that the GP had written "TSH to reach 1.0". That could explain as to why he wasn't entirely happy the latest result being 4.0?

    Thanks

    Jo xxx

  • Hi again, The stool test is very specific for enzymes ( pancreatic) and must be faecal Elastine, nothing else will do You could be Caeliac as often does not show on bloods or scopes. In fact my Endo had an article published in the BMJ last year about this. If you think you may be Caeliac, try the horrible diet for several weeks and see what happens.Yes, a lot of medics are fussy about the TSH. We feel you need the meds right until you feel good and the T4 and FT3 are good. but your TSH is far too high. You would feel terrible, until it is right, pains and things take second place, Yes, I do think you need to wait for 4 to 6 weeks on any alteration of thyroid meds before a blood test. It is also common to feel worse on the meds, until the level is orrect. My GP cannot do FT3 now, so I have to se Blue Horizon,quote TUK10 for a discount. Well known Lab s suitable to show to any medic you wish for treatment. I think. pancreatitis is autoimmune often, mine is , never drunk as do not like it.It is common to have lots of autoimmune diseases with hashi Try not to worry, it does all take time.I expect you can get the enzyme test on line as very simple one, I had mine at the BMI priory, but you need a doc for that. They use Blue Horizon always, called the doctors Lab really.

    Best wishes,

    Jackie

You may also like...